Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Throbbing and tingling in head, vein or muscle inside head, episode lasts for few seconds.Causes ?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Hi - I have been having a weird sensation in my head for a few weeks now, basically it in the top of my head towards the front and its like a throbbing/tingling sensation inside my head not evident on the outside nor can it be felt from the outside when touched. it's like a vein or muscle throbbing and feels very strange. The sensation lasts for a few seconds at a time and happens on and off throughout the day.
Posted Tue, 1 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 9 hours later
Hello XXXXXXX

Thanks for the query.

There are a few things which come to mind with the symptoms you report and none of them you are experiencing is life-threatening at this point of time.

One possible explanation for this would be your anxiety and stress. I think this is most likely a tension type headache.

Though exact reason for these kind of headaches is not known, probably it is due to a heightened sensitivity to pain in certain people. Potential triggers for such headaches include - Stress, Depression and anxiety, poor posture, working in awkward positions or holding on in one position for a long time.

If these sensations become disturbing, a variety of medications are available to stop or reduce these and one of them is amitriptyline.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your GP and get started on the medications if required.

You can even do some relaxation exercises and meditation as these are known to help in some people with similar problems.

Take care.
Wishing you good health.
Bye.
Above answer was peer-reviewed by
 
Follow-up: Throbbing and tingling in head, vein or muscle inside head, episode lasts for few seconds.Causes ? 4 hours later
Could this have anything to do with high blood pressure (I don't think I have high blood pressure) but this was a concern. I have also had a few small blue dots in my vision recently which I had forgotten to mention. Thanks for your help.
 
 
Answered by Dr. Shiva Kumar R 2 hours later
Hi,
Thanks for getting back to me.

These kind of sensations can be sometimes caused by hypertension.

But you need not worry as your blood pressures are normal.

Blue dots in the vision are called as floaters which can be a normal phenomenon.

So do not worry as you don't seem to have a serious problem.

Wishing you good health.
Take care. Bye
Above answer was peer-reviewed by
 
Follow-up: Throbbing and tingling in head, vein or muscle inside head, episode lasts for few seconds.Causes ? 45 minutes later
Sorry finally, how would I know if I had high blood pressure. I had my blood pressure taken in March this year, could it have risen since then.
 
 
Answered by Dr. Shiva Kumar R 16 hours later
Hi,
Thanks for getting back to me.

Blood pressure can arise at any point of time in the life.

Symptoms of hypertension are: dizziness, blurred vision, fatigue, bleeding nose, nausea. Initial high blood pressure symptoms include: paleness, nausea, dizziness, fainting often, loss of balance.

Patients with symptoms of high blood pressure should take appropriate steps to control the disease at the onset itself.

As your blood pressure was normal in march, you are less likely to have high blood pressure.

You can re-check every 6 months and make sure it is in the normal range.

As it is 6 months now get it checked to confirm that your blood pressure is normal.

Wishing you good health.
Take care. Bye.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor